Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Numerical approach to the waiting time for the one-dimensional porous medium equation

Authors: Tatsuyuki Nakaki and Kenji Tomoeda
Journal: Quart. Appl. Math. 61 (2003), 601-612
MSC: Primary 35K57; Secondary 35K65, 65M99, 76S05
DOI: https://doi.org/10.1090/qam/2019614
MathSciNet review: MR2019614
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the nonlinear degenerate diffusion equation. The most striking manifestation of the nonlinearity and degeneracy is an appearance of interfaces. Under some condition imposed on the initial function, the interfaces do not move on some time interval $ \left[ {0,{t^*}} \right]$. In this paper, from numerical points of view, we try to determine the value of $ {t^*}$, which is called the waiting time.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35K57, 35K65, 65M99, 76S05

Retrieve articles in all journals with MSC: 35K57, 35K65, 65M99, 76S05

Additional Information

DOI: https://doi.org/10.1090/qam/2019614
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society